What is the papulopustular reaction of the eyelids and brow, and what causes it?
In recent years, numerous pharmaceuticals have been produced that can block certain cell receptors. The most widely used, currently marketed targeted therapy pharmaceuticals are: Cetuximab (Erbitux), Panitumumab (Vectibix), Gefitinib (Iressa), Erlotinib (Tarceva), Trastuzumab (Herceptin), Lapatinib (Tyverb).
While producing positive results in cancer treatment, these pharmaceuticals cause unwanted side effects such as skin reactions. A common reaction to targeted therapy is the appearance of inflammatory papules or pustules at hair follicles, especially in areas rich in sebaceous glands such as on the face and upper trunk. This papulopustular reaction also commonly appears on the eyelids and the brow. Here, it causes specific, cosmetic issues such as eyelash and eyebrow drooping. Pus from ruptured pustules can also adhere to the eyelashes.
How to treat papulopustular reactions on the eyelids and brow
With the eyes closed, apply PEG Balm to the outer part of the eyes every evening. PEG Balm absorbs any secretions and helps crusts to detach. Clean the eyelid with a non-irritant disinfectant, such as benzalkonium chloride in an aqueous solution.